Hail, Wichita
- When
- April 24, 6:59 PM CST
- Where
- Wichita County, Burkburnett
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.100, -98.567
2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 24, 2:14 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT MON APR 24 2006 .DISCUSSION... WILL CANCEL RED FLAG WARNING EARLY AS FIRE WEATHER CONDITIONS WILL REMAIN IN HIGH TO VERY HIGH CATEGORY. MAIN FOCUS IN THE SHORT TERM WILL BE EVOLUTION OF SEVERE WEATHER THIS AFTERNOON AND EVENING. OUTFLOW BOUNDARY FROM MORNING/AFTERNOON CONVECTION EXTENDING FROM NORTHWEST OKLAHOMA INTO CENTRAL SECTIONS OF THE STATE APPEARS TO OFFER BEST CHANCE FOR STORMS IN SHORT TERM. INSTABILITY AND SHEAR VECTORS MORE THAN SUFFICIENT FOR SUPERCELLS. BACKED FLOW ACROSS THIS AREA ALSO APPEARS TO OFFER BEST CHANCE FOR TORNADOES. DRYLINE ACROSS WESTERN PARTS OF STATE WILL ALSO BE FOCUS FOR STORMS...BUT COVERAGE WILL LIKELY BE LESS FARTHER SOUTH. STORMS COULD EVOLVE INTO LINEAR COMPLEX AS COLD FRONT PUSHES FARTHER SOUTH INTO THE STATE THIS EVENING AND OVERNIGHT. CLOUDY...WINDY AND COOL CONDITIONS WILL DEVELOP BEHIND COLD FRONT WITH LINGERING CHANCES OF STORMS OR RAIN SHOWERS DURING FIRST HALF OF TUESDAY. HAVE TRENDED TEMPS MORE WITH MAV NUMBERS WHICH SUGGEST LESS CLOUDS AND WARMER TEMPS WEST. SHOULD SEE DRY WEATHER WITH A WARMING TREND WEDNESDAY INTO MOST OF THURSDAY BEFORE SOUTHWEST LOW BEGINS TO INFLUENCE THE AREA. APPEARS AT THIS TIME...BEST CHANCES FOR RAIN WILL BE FRIDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 57 42 66 / 50 30 10 0 HOBART OK 47 59 39 69 / 30 10 10 0 WICHITA FALLS TX 53 61 43 68 / 30 10 10 0 GAGE OK 40 60 32 68 / 20 10 10 0 PONCA CITY OK 48 55 39 66 / 60 40 10 0 DURANT OK 60 64 47 69 / 40 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT MON APR 24 2006
OKZ004>048-050>052-TXZ083>090-251200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
145 PM CDT MON APR 24 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS PARTS OF CENTRAL AND WESTERN OKLAHOMA...AND A
SLIGHT RISK ACROSS MUCH OF SOUTHERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS NORTHWEST OF A LINE FROM SEMINOLE...TO
PAULS VALLEY...TO DUNCAN...TO NEAR THE RED RIVER SOUTH OF ALTUS. THE
SLIGHT RISK EXTENDS FURTHER SOUTH ACROSS ALL OF WESTERN NORTH TEXAS
AND THE REMAINDER OF SOUTHERN OKLAHOMA. IT APPEARS A COLD FRONT WILL
MOVE THROUGH FAR WESTERN OKLAHOMA...INCLUDING WOODWARD AND ELK
CITY...BEFORE STORMS CAN DEVELOP.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT...THOUGH A FEW STORMS WILL OCCUR EARLIER IN
NORTHERN OKLAHOMA.
IMPACTS...
THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING HAIL
NEAR THE SIZE OF BASEBALLS AND WIND GUSTS TO 75 MPH. TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING. PERSONNEL IN AND NEAR THE MODERATE RISK AREA
SHOULD BE READY FOR A SIGNIFICANT SEVERE WEATHER EPISODE....AND
LISTEN CLOSELY FOR WEATHER UPDATES THROUGHOUT THE DAY.
DISCUSSION...
A COMPLEX MIX OF BOUNDARIES WILL BE PRESENT TO INITIATE STORMS THIS
AFTERNOON. A DRY LINE WILL MOVE EAST INTO WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA THIS AFTERNOON...WHILE A STRONG COLD FRONT
MOVES SOUTHEAST INTO NORTHWESTERN OKLAHOMA. SOUTH WINDS WILL
CONTINUE TO DRAW MOIST AND UNSTABLE AIR NORTHWARD AHEAD OF THESE
BOUNDARIES. BY MID AFTERNOON...THE FRONT AND DRY LINE ARE EXPECTED
TO INTERSECT NEAR THE RED RIVER SOUTH OF ALTUS...WITH THE COLD FRONT
EXTENDING NORTHEASTWARD TO NEAR WAYNOKA AND THE DRYLINE EXTENDING
SOUTH TO NEAR QUANAH AND MUNDAY TEXAS. FINALLY...AN OUTFLOW BOUNDARY
FROM MORNING THUNDERSTORMS WILL LIE FROM NEAR
WAYNOKA...SOUTHEASTWARD TO NEAR GUTHRIE AND CHANDLER.
A CAPPING INVERSION WILL LIMIT THUNDERSTORM DEVELOPMENT ALONG THE
BOUNDARIES UNTIL MID AFTERNOON WHEN TEMPERATURES AT THE SURFACE WILL
WARM ENOUGH TO BREAK THE INVERSION. ONCE STORMS DEVELOP THEY WILL
BECOME SEVERE QUICKLY AS THEY MOVE TO THE EAST AT ABOUT 25 MPH. THE
MOST LIKELY AREA FOR STORMS TO DEVELOP WILL BE ALONG THE COLD FRONT
AND OUTFLOW BOUNDARY...WITH STORMS MORE SCATTERED ALONG THE DRYLINE.
IF THESE STORMS DEVELOP AS DISCRETE CELLS... RATHER THAN A SOLID
LINE OF STORMS... VERTICAL WIND SHEAR WILL FAVOR DEVELOPMENT OF
SUPERCELLS. THESE STORMS WOULD THEN HAVE A HIGHER POTENTIAL TO
PRODUCE TORNADOES... VERY LARGE HAIL... AND DAMAGING STRAIGHT LINE
WINDS. THE STORMS WILL LIKELY REMAIN SEVERE THROUGH AT LEAST LATE
EVENING... AND THEN ORGANIZE INTO A LARGER LINE OR CLUSTER AS THEY
TURN SOUTHEAST ACROSS CENTRAL AND EASTERN OKLAHOMA THROUGH AROUND
MIDNIGHT.
TORNADO POTENTIAL WILL DEPEND ON WHETHER SURFACE WINDS CAN BACK TO A
MORE SOUTHEASTERLY DIRECTION AHEAD OF ANY DEVELOPING STORMS... AND
WHETHER THE STORMS CAN REMAIN DISCRETE. THE MOST LIKELY AREA FOR
BACKED LOW-LEVEL WINDS...AND STRONGER LOW-LEVEL WIND SHEAR FAVORABLE
FOR TORNADOES... WILL BE ACROSS THE MODERATE RISK AREA...
PARTICULARLY NORTHERN AND CENTRAL OKLAHOMA BETWEEN 4 PM AND 9 PM.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
A RED FLAG WARNING IS IN EFFECT FOR MUCH OF SOUTHWESTERN OKLAHOMA
AND WESTERN PARTS OF NORTH TEXAS. SHIFTING WINDS ASSOCIATED WITH THE
STRONG COLD FRONT THIS AFTERNOON AND TONIGHT WILL RESULT IN
DIFFICULT FIREFIGHTING CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF RAIN AND
THUNDERSTORMS FRIDAY AND SATURDAY.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY COLD CONDITIONS MY RESULT IN AREAS OF FROST TUESDAY
NIGHT AND WEDNESDAY MORNING ACROSS PARTS OF WESTERN AND NORTHERN
OKLAHOMA. LOCAL FREEZE CONDITIONS WILL BE POSSIBLE WEDNESDAY
MORNING... ESPECIALLY ACROSS FAR NORTHWEST OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL DEVOL 34.19N 98.59W
04/24/2006 E1.25 INCH COTTON OK AMATEUR RADIO
0727 PM HAIL 4 W DEVOL 34.19N 98.66W
04/24/2006 E1.25 INCH TILLMAN OK AMATEUR RADIO
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TORNADO 4 SW EL RENO 35.49N 98.00W
04/24/2006 CANADIAN OK BROADCAST MEDIA
TORNADO AT EL RENO AIRPORT
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 W RANDLETT 34.18N 98.50W
04/24/2006 E1.25 INCH COTTON OK AMATEUR RADIO
&&
JPIKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 754 PM CDT MON APR 24 2006 OKZ025-250115- OKLAHOMA OK- 754 PM CDT MON APR 24 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED SOUTHEAST OF EL RENO AND JUST WEST OF YUKON...MOVING EAST AT 20 MPH. THIS STORM HAS PRODUCED TORNADOES NEAR EL RENO AND IS DEVELOPING ROTATION AGAIN. THIS STORM WILL EVENTUALLY MOVE INTO OKLAHOMA COUNTY. A TORNADO WARNING MAY BE NEEDED FOR OKLAHOMA COUNTY IF THIS ROTATION PERSISTS. PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITY OF OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 W YUKON 35.51N 97.86W
04/24/2006 E1.75 INCH CANADIAN OK BROADCAST MEDIA
I-40 AND BANNER RD
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 2 W STILLWATER 36.12N 97.09W
04/24/2006 M59 MPH PAYNE OK MESONET
&&
JPIKEThe Altus AFB radar (KFDR), 48 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
2 hail, 1 tornado. Local standard time, as filed.
This tornado initially touched down in Cotton County, 4.8 miles south-southwest of Randlett, Oklahoma (see Oklahoma tornado entry beginning at 1923 CST). The tornado crossed the Red River into Clay County 3.8 miles north of Thornberry. The tornado dissipated about a mile east of the river. This tornado caused some damage in Oklahoma but no damage was reported in Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500892, 5500894, 5500893.